Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 581, NWS Jackson, MS

July 13, 2011Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2011, 7:24 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 7:24 PM CDT (00:24 UTC)
Expired
Jul 13, 2011, 8:45 PM CDT
In force
81 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS54 KJAN 140024
SVRJAN
MSC011-133-140145-
/O.NEW.KJAN.SV.W.0581.110714T0024Z-110714T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 845 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF ROSEDALE MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GUNNISON...DEESON...MOUND BAYOU...RENOVA...BOYLE AND ROME

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3399 9065 3398 9044 3367 9045 3372 9114
      3371 9116 3379 9113 3378 9099 3384 9108
      3393 9102 3397 9110 3400 9101 3396 9098
      3402 9099 3403 9090 3409 9088 3412 9096
      3412 9095 3413 9066
TIME...MOT...LOC 0024Z 278DEG 30KT 3392 9118

$$

MME
1 follow-up statement
398 
WWUS54 KJAN 140140
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
840 PM CDT WED JUL 13 2011

MSC011-133-140149-
/O.EXP.KJAN.SV.W.0581.000000T0000Z-110714T0145Z/
SUNFLOWER MS-BOLIVAR MS-
840 PM CDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES WILL EXPIRE AT 845 PM CDT...

THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE 
WEAKENED BELOW SEVERE LIMITS AND THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3399 9065 3398 9044 3367 9045 3372 9114
      3371 9116 3379 9113 3378 9099 3384 9108
      3393 9102 3397 9110 3400 9101 3396 9098
      3402 9099 3403 9090 3409 9088 3412 9096
      3412 9095 3413 9066
TIME...MOT...LOC 0139Z 278DEG 30KT 3383 9043

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 13, 2:55 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED JUL 13 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE PRIMARY CONCERNS FOR THE PERIOD WILL BE OUR DIURNAL CHANCES OF
SHOWERS AND STRONG TO ISOLATED SEVERE THUNDERSTORMS BY A SERIES OF
DISTURBANCES/MCVS IN NORTHERLY FLOW COMBINED WITH A WEAK SURFACE TROUGH.
THIS WILL BE FOLLOWED BY THE HEAT ADVISORY...WHICH HAS BEEN EXTENDED
TO 7 PM THURSDAY EVENING. LAST OF ALL WILL BE TEMPS AND POPS.

LATEST SATELLITE IMAGERY SHOWED THE ARKLAMISS UNDER THE INFLUENCE OF
A WEAKENED MEAN RIDGE AXIS EXTENDING FROM THE SOUTHERN PLAINS THROUGH
THE LOWER MISSISSIPPI VALLEY. A SERIES OF DISTURBANCES(MCVS) WAS
MOVING SOUTHEAST OVER THE SOUTHEAST US. ONE OF THEM WAS THE REMNANT
OF AN UPPER LOW...MOVING OVER THE OZARKS IN 350 PLUS THETA AIR AND
PUSHING TOWARD THE ARKLAMISS REGION FOR THIS AFTERNOON. ALSO GOOD
DIVERGENCE WILL AFFECT THE NORTH HALF FOR THIS AFTERNOON. SATELLITE
SHOWS SOME GOOD ASCENT WITH THIS FEATURE WHICH WILL CROSS A SURFACE
BOUNDARY. A LARGE OUTFLOW BOUNDARY WAS MOVING ACROSS THE SOUTH HALF
OF THE REGION. WITH INSTABILITY...PW ABOVE 2 INCHES AND PEAK HEATING
AROUND EXPECT ANOTHER COLLISION OF CONVECTIVE BOUNDARIES ACROSS THE
REGION. STORMS ARE GETTING ACTIVE ACROSS THE REGION WITH SOME
SPECIAL WEATHER STATEMENTS AND WARNINGS WHICH HAVE BEEN ISSUED. THESE
STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS.

FOR TONIGHT...EXPECT THE ACTIVITY TO DIMINISH BY AROUND SUNSET. THE
NAM AND GFS WERE TOO AGGRESSIVE...ESP THE NAM WITH A 5 INCH CONVECTIVE
FEEDBACK IN THE SOUTHWEST. HAVE OPTED FOR THE DRY SIDE AFTER SUNSET
WITH LOW END 10 POPS FOR THE NIGHT. JUST IN CASE A FEW ISOLATED
SHOWERS DEVELOP. THE ISSUE IS EVEN WITH ALL THIS SOUPY AIRMASS WE
LACK A LOW LEVEL JET OF AROUND 20-25 KNOTS TO GET ANY KIND OF
CONVECTION/MCS GOING. PUT IN LOW SCATTERED POPS FOR THE EARLY
EVENING HOURS WITH THE COVERAGE WE HAVE HAD FOR THE PASS SEVERAL
EVENINGS.
THE MODELS WERE TOO HIGH ON EVENING POPS. THE NATIONAL AND LOCAL WRF
KEEPS THINGS PRETTY QUIET DURING THE OVERNIGHT HOURS AFTER 10 PM.
LOWS WILL BE IN THE MIDDLE 70S WITH THE MOIST AIRMASS AROUND. SO
WENT CLOSE TO A COMPROMISE OF NAM AND ENSEMBLE GUIDANCE.

FOR THURSDAY...EXPECT ANOTHER DISTURBANCE/MCV TO CROSS THE REGION.
THIS WILL BE AIDED BY A WEAK SURFACE BOUNDARY WHICH WILL PUSH INTO
OUR FAR NORTHERN COUNTIES FROM THE NORTH. WITH OUR MOIST AIRMASS
CONTINUING...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
EXPECT ONLY ISOLATED THUNDERSTORMS IN THE MORNING...WHICH SHOULD
BECOME SCATTER TO NUMEROUS STORMS IN COVERAGE DURING THE AFTERNOON.
ONCE AGAIN INSTABILITY...MOISTURE AND HEAT WILL FAVOR THE DEVELOPMENT
OF STRONG TO ISOLATED SEVERE STORMS. THE BEST CHANCE OF RAIN SHOULD
BE IN THE SOUTH. AS FAR AS TEMPS ARE CONCERN LOW LEVEL TEMPS(27-30C)
FAVOR EXTENDING THE HEAT ADVISORY FOR THE REGION THROUGH 7 PM
THURSDAY. HAVE EXPANDED THE ADVISORY TO INCLUDE INTERSTATE 20 AND ALL
OF NORTHEAST LOUISIANA. HIGHS WILL BE IN THE MID TO UPPER 90S.
FOLLOWED CLOSE TO THE ORIGINAL FORECAST GUIDANCE. ON POPS WENT CLOSE
TO MEX GUIDANCE WITH THE BEST POPS IN THE SOUTH.

FOR THURSDAY NIGHT...ONCE AGAIN EXPECT THE ACTIVITY TO DIMINISH BY
AFTER SUNSET. PUT IN 20-30 POPS FOR THE EARLY EVENING THEN PUT IN LOW
END TEEN POPS FOR ISOLATED SHOWERS FOR THE REST OF THE NIGHT. ONCE
AGAIN THE MODELS LOOKED A LITTLE TOO AGGRESSIVE WITH THE RAINFALL
COVERAGE OVERNIGHT WITH LACK OF LOW LEVEL JET DO NOT SEE THIS
HAPPENING. LOWS WILL RANGE FROM THE LOWER TO MIDDLE 70S. WENT CLOSE
TO A BLEND OF MEX AND MEN GUIDANCE.

FOR FRIDAY AND FRIDAY NIGHT...ANOTHER MCV WILL CROSS THE REGION WITH
THE AID OF THE WEAK SURFACE BOUNDARY AS THE MEAN RIDGE WILL BE CENTERED OVER
THE CENTRAL PLAINS WHILE WE CONTINUE TO BE IN NORTHERLY FLOW. WENT
CLOSE TO MOS POPS WITH THE BEST CHANCES OF RAIN ALONG AND JUST SOUTH
OF INTERSTATE 20. ONCE AGAIN THERE COULD BE SOME POTENTIAL FOR
STRONG TO ISOLATED SEVERE STORMS. AREA CROSS SECTIONS SHOWS SOME
GOOD MEAN MOISTURE AROUND FOR SOME DECENT CLOUD COVER. THIS COMBINE
WITH THE RAIN SHOULD TAKE SOME HEAT OUT OF THE AFTERNOON TEMPS WITH
HIGHS IN THE MIDDLE 90S. WENT CLOSE TO A COMBO OF MEN AND MEX
GUIDANCE. FOR FRIDAY EVENING EXPECT THE ACTIVITY TO DIMINISH BY
AFTER SUNSET. MODELS SEEM TO KEEP THE REGION DRY OVERNIGHT. SO LEFT
OUT CURRENT DRY POPS./17/

./PREVIOUS LONG TERM DISCUSSION...LONGER TERM(SATURDAY THROUGH
WEDNESDAY)...BUILDING 300MB ANTICYCLONE OVER OK STARTS TURNING THE
DISTURBANCE SWWD THROUGH LA BY SATURDAY. VIRTUALLY NO CHANGE IN DEEP
LAYER MOISTURE CONTENT WHICH FEATURES PWATS OF 2.3 INCHES IS
EXPECTED UNTIL SUNDAY NIGHT/MONDAY WHEN DRYING SPREADS IN FROM THE
SRN APPALACHIANS BEHIND A BACKDOOR FRONTAL ZONE. WE ACTUALLY COULD
SEE PWATS DIP TO LESS THAN 1.5 INCHES MONDAY AND TUESDAY AFTERNOONS
KEEPING ANY RISK FOR TSRA IN THE FAR SRN SECTIONS. BY NEXT
WEDNESDAY...INCREASING ELY FLOW IN THE MID AND UPPER LEVELS BRINGS
ADDITIONAL MOISTURE ACROSS THE GULF COAST STATES.

ON SATURDAY...MODELS DEVELOP MAINLY AFTERNOON SHRA/TSRA AS
RICH 850MB THETA E AIR OF 350K HELPS RESULT IN -4 SHOWALTERS...K
INDEXES NEAR 40 AND MLCAPES AROUND 2500-3000 J/KG. LOOK FOR LOCAL QPF
AMOUNTS OF 1-3 INCHES LIKELY BEFORE SATURDAY EVENING. MAX TEMPS
SHOULD BE HELD MORE IN THE MIDDLE 90S ALONG WITH HEAT INDEXES PEAKING
IN THE 102-106 DEGREE RANGE. A BACKDOOR FRONTAL BOUNDARY SLIPS INTO
THE GULF STATES BY MIDDAY SATURDAY FROM THE NE HELPING MAINTAIN A
FINAL ABOVE NORMAL POP HEADING INTO THE EVENING HOURS. BEST RAIN
CHANCES SHOULD GET DEPRESSED SWD INTO THE HIGHWAY 84 CORRIDOR.

BY SUNDAY...A MASSIVE UPPER ANTICYCLONE REBUILDS OVER MO AND EXPANDS
BACK INTO THE TN VALLEY. IN FACT...IT LOOKS LIKE THE FIRST SUMMER
600DM 500MB HEIGHTS NEAR KMKC FOR SUNDAY DRIFTING INTO CENTRAL KS
MONDAY THEN MOVING LITTLE INTO THE MIDDLE OF NEXT WEEK. MEANWHILE...
OUR 500MB HEIGHTS RISE ABOVE 594DM ONCE SUNDAY WITH TEMPS WARMING TO
MINUS 3-4C. MID LEVEL FLOW INCREASES FROM THE E TO 25KTS BY SUNDAY
AFTERNOON AND BEST UVV S OF I-20 AS SOME DRIER AIR BACKS INTO OUR NRN
CWFA. THIS SURGE WILL START TO SQUASH CONVECTIVE DEVELOPMENT FOR THE
FIRST OF NEXT WEEK AS MID LEVEL LAPSE RATES DROP TO LESS THAN 5C
MON-WED. MLCAPES ALSO DROP TO LESS THAN 800J/KG EACH AFTERNOON AS
THE MAJORITY OF THE CONVECTION BY THAT TIME WILL BECOME CONFINED TO
FAR SRN SECTIONS SUPPORTED BY THE DAILY SEA BREEZE MOVING INLAND./40/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO BREAK OUT ACROSS
THE REGION AND EXPECT THEIR COVERAGE AND INTENSITY TO INCREASE
THROUGH THE AFTERNOON. STORMS WILL BE CAPABLE OF TURBULENT/DAMAGING
WINDS OF 40-65 MPH...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS. WILL MONITOR DEVELOPMENT/MOVEMENT AND AMEND TAFS WITH
THUNDER WORDING AND VIS RESTRICTIONS AS NEEDED. 1 TO 3 SM VIS
REDUCTION COULD CERTAINLY BE POSSIBLE IF STRONGER STORMS/DOWNPOURS
WERE TO IMPACT AIRPORT VICINITY. SOME STORM TOPS HAVE ALREADY
REACHED UPWARDS OF 45 KFT. STORMS WILL PRODUCE OUTFLOW BOUNDARIES
MOVING MULTIPLE DIRECTIONS SO LLWS WILL NEED TO BE MONITORED.
GENERAL WINDS OUTSIDE AREAS OF CONVECTION WILL BE 7-14 KT N TO NW.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  97  75  95 /  34  59  32  59
MERIDIAN      75  96  73  94 /  35  61  31  59
VICKSBURG     75  96  75  95 /  35  54  23  59
HATTIESBURG   75  96  74  96 /  35  62  32  53
NATCHEZ       75  94  75  93 /  35  57  24  49
GREENVILLE    76  98  77  96 /  35  44  21  42
GREENWOOD     75  98  75  95 /  35  49  23  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-019-025>047.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR
     MSZ048>053.

LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-023-
     025.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR
     LAZ024-026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.

&&

&&

17/40/ALLEN
Hazardous weather outlook, Jul 13, 1:47 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT WED JUL 13 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-141900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
147 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL/CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THURSDAY
EVENING. DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS
MUCH OF THE REGION THIS AFTERNOON AND THURSDAY AFTERNOON. THIS WILL
RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. SOME
LOCATIONS MAY BRIEFLY REACH ABOVE A HEAT INDEX OF 110 DEGREES TODAY
AND THURSDAY.

IN ADDITION TO THE HEAT...STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY
AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND
THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE
LATER EVENING HOURS EACH DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY WHEN HEAT INDICES PEAK
BETWEEN 100 AND 105 DEGREES.

ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH AT LEAST FRIDAY. THE STRONGEST STORMS COULD
PRODUCE GUSTY WINDS OF 50 TO 60 MPH...ALONG WITH FREQUENT LIGHTNING
AND BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ054>066-072>074-141900-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
147 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEAST
MISSISSIPPI...

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60
MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS
AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL
EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY.

PRIOR TO SHOWER AND THUNDERSTORM DEVELOPMENT...HOT AND HUMID CONDITIONS
WILL CONTINUE TODAY AND THURSDAY WITH HEAT INDICES PEAKING BETWEEN 100
AND 105 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY.

A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH AT LEAST FRIDAY OF THIS WEEK. THE STRONGEST
STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 65 MPH...ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY WHEN
HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Jul 13, 6:37 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT WED JUL 13 2011

MSZ073-074-140025-
LAMAR MS-FORREST MS-
637 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF MACEDONIA AT 638
PM CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3120 8944 3143 8944 3144 8917 3143 8914
      3120 8914
TIME...MOT...LOC 2338Z 010DEG 12KT 3140 8920

MME
Local storm report, Jul 13, 6:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     ELLISVILLE              31.60N 89.21W
07/13/2011                   JONES              MS   EMERGENCY MNGR

            TREE DOWN ON POWER LINE IN ELLISVILLE...ANOTHER TREE DOWN
            ACROSS HWY 590 JUST SOUTH OF ELLISVILLE.

&&

BK
Special weather statement, Jul 13, 6:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT WED JUL 13 2011

MSZ018-140100-
BOLIVAR MS-
659 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 16 MILES NORTHWEST OF ROSEDALE AT 659 PM CDT...MOVING EAST AT
30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3412 9066 3366 9066 3373 9115 3379 9113
      3377 9103 3378 9099 3384 9108 3393 9102
      3397 9110 3400 9101 3396 9098 3402 9099
      3403 9090 3409 9088 3409 9092 3412 9096
      3412 9095
TIME...MOT...LOC 2359Z 292DEG 27KT 3402 9121

MME
Local storm report, Jul 13, 7:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
07/13/2011                   FORREST            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT 800 DEWAYNE ST

&&

BK
Special weather statement, Jul 13, 7:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT WED JUL 13 2011

LAZ016-023-025-MSZ047-140110-
WARREN MS-TENSAS LA-FRANKLIN LA-MADISON LA-
710 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF AFTON AT 710 PM CDT...MOVING SOUTH AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN WARREN COUNTY...AND SOUTHERN MADISON...EXTREME
NORTHEASTERN FRANKLIN AND NORTHERN TENSAS PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3237 9147 3238 9105 3208 9107 3205 9108
      3205 9110 3208 9114 3207 9116 3205 9115
      3204 9109 3202 9108 3206 9149
TIME...MOT...LOC 0010Z 356DEG 10KT 3228 9119

MME
Special weather statement, Jul 13, 7:18 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT WED JUL 13 2011

MSZ040-041-140050-
SHARKEY MS-ISSAQUENA MS-
718 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHWEST OF ROLLING FORK AT 718 PM CDT. THE STORM
WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CENTRAL ISSAQUENA AND WEST CENTRAL SHARKEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3299 9095 3285 9079 3271 9095 3284 9110
TIME...MOT...LOC 0018Z 225DEG 2KT 3284 9095

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:18 PM CDTSpecial Weather StatementJANIssaquena32 min
Jul 13, 7:20 PM CDTSevere Thunderstorm WarningJANYazoo55 min
Jul 13, 7:38 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren55 min
Jul 13, 8:04 PM CDTSpecial Weather StatementJANMadison31 min
Jul 13, 8:18 PM CDTSevere Thunderstorm WarningJANHumphreys42 min
Jul 14, 12:05 AM CDTSpecial Weather StatementJANAdams, Franklin60 min
Jul 14, 2:54 PM CDTSpecial Weather StatementJANLowndes46 min
Jul 14, 4:40 PM CDTSpecial Weather StatementJANForrest45 min
Jul 14, 6:22 PM CDTSpecial Weather StatementJANNeshoba38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.